Arizona, 2009Damaging Wind in Arizona, July 1, 2009
July 1, 2009 · NWS FGZ · 1 event in 1 county or zone
Severe thunderstorm winds resulted in a power outage in the Roosevelt Lakes estates area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorm winds resulted in a power outage in the Roosevelt Lakes estates area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 1, 3:05 PM MST, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 1, 3:05 PM MST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
305 PM MST WED JUL 1 2009
.SYNOPSIS...DEEPENING MONSOON FLOW WILL BRING A BETTER CHANCE OF
SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA FROM NOW INTO THE
WEEKEND. SEASONABLE TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.
&&
.DISCUSSION...MID-LEVEL HIGH PRESSURE...CURRENTLY CENTERED NEAR THE
FOUR CORNERS...WILL ALLOW A MOIST MONSOONAL FLOW OVER THE REGION FOR
THE REMAINDER OF TODAY AND AGAIN ON THURSDAY. DEWPOINTS ACROSS THE
NORTHERN ARIZONA FORECAST AREA ARE ABOUT 10-20 DEGREES MORE MOIST
THAN THIS TIME YESTERDAY AFTERNOON...AND SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED OVER MANY HIGHER TERRAIN LOCATIONS ACROSS THE
NORTHLAND.
FAVORABLE MOISTURE FOR PRECIPITATION SHOULD REMAIN THROUGH THE END
OF THE WEEK...WITH A DRIER WESTERLY FLOW ALOFT DEVELOPING BY LATE IN
THE WEEKEND AND EARLY NEXT WEEK. PRECIP CHANCES ARE REDUCED FOR THIS
TIME FRAME...ALTHOUGH NOT ELIMINATED.
IN ALL...KEEPING NEAR SEASONABLE DAYTIME TEMPERATURES AND PRECIP
CHANCES THROUGH THE MAJORITY OF THE 7-DAY FORECAST.
&&
.AVIATION...FOR THE 00Z PACKAGE...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE OVER NORTHERN ARIZONA THROUGH AROUND 02Z
THIS EVENING. EXPECT VFR CONDITIONS ACROSS THE AREA WITH ISOLATED
IFR CONDITIONS IN AND AROUND THE STORMS. ONLY ISOLATED SHOWERS OR
THUNDERSTORMS ARE EXPECTED AFTER 02Z. SHOWERS AND THUNDERSTORMS ARE
EXPECTED BEGIN DEVELOPING AGAIN BETWEEN 16-17Z THURSDAY OVER
NORTHERN ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FIRE WEATHER...HIGH PRESSURE WILL GRADUALLY SHIFT EASTWARD LEADING
TO INCREASED SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. WINDS
WILL GENERALLY BE LIGHT...WITH OUTFLOW-DRIVEN GUSTS FROM 25 TO 45
MPH NEAR THE STRONGER STORMS.
SATURDAY THROUGH MONDAY...SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED TO DECREASE SATURDAY THROUGH MONDAY AS DRIER AIR MOVES OVER
NORTHERN ARIZONA FROM THE WEST.
&&
PUBLIC..................KD
AVIATION/FIRE WEATHER...MAS
VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Jul 1, 9:50 AM MST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
950 AM MST WED JUL 1 2009
AZZ004>018-037>040-020700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
950 AM MST WED JUL 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
EXPECT ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE HIGHER
TERRAIN LATE THIS MORNING...BEFORE BECOMING MORE NUMEROUS AND
MOVING INTO LOWER ELEVATIONS BY THE AFTERNOON AND EVENING. THE
STORMS WILL MOVE SLOWLY...WITH THE POSSIBILITY OF HEAVY RAIN AND
SMALL HAIL WITH THE STRONGEST STORMS. SHOWERS AND THUNDERSTORMS THAT
DEVELOP SHOULD DIMINISH WITHIN A FEW HOURS OF SUNSET.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MOISTURE WILL INCREASE ACROSS NORTHERN ARIZONA THURSDAY...LEADING TO
MORE WIDESPREAD THUNDERSTORM ACTIVITY FOR THURSDAY AND FRIDAY. DRIER
AIR WILL BEGIN TO MOVE INTO THE REGION OVER THE WEEKEND AND EARLY
NEXT WEEK FOR DIMINISHED THUNDERSTORM ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Gila
- When
- July 1, 7:31 PM MST to 7:51 PM MST
- Where
- Gila County, Roosevelt Grpvn Arpt
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 33.630, -111.050
Power outage on Wednesday evening at the Frazier substation was due to very strong winds. Spotter reports included debrs blowing around due to the strong wind. Heavy rain was also reported, with .98 inch in 45 minutes at Roosevelt Dam.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Massachusetts, July 1, 20091 death · 0.75 in hail · 4 events
- Heat in Pennsylvania, July 1, 20091 death · 1 event
- Flooding in North Dakota, July 1 to 31, 2009$6.0 million · 3 events
- Tornado and Flood in Florida, July 1 to 3, 20091 injured · $910,000 · EF0 · 8 events
- Flash Flooding and Hail in New York, July 1, 2009$100,000 · 1.5 in hail · 24 events
- Lightning Strike in Delaware, July 1, 2009$125,000 · 1 event
- Flash Flooding and Hail in Connecticut, July 1, 2009$70,000 · 0.75 in hail · 10 events
- Flash Flooding and Flooding in Rhode Island, July 1, 2009$50,000 · 0.75 in hail · 8 events
- Drought in Texas, July 1 to 31, 2009$54,000 · 6 events
- Damaging Wind in South Carolina, July 1, 2009$60,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, July 1, 2009$32,000 · 1 in hail · 14 events
- Flash Flood in Connecticut, July 1, 2009$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 196324.